Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2005, 4:24 PM MDT for Chase County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 4:24 PM MDT (22:24 UTC)
- Expired
- May 23, 2005, 5:30 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Chase County, NE
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:20 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 232224 SVRLBF NEC029-232330- /O.NEW.KLBF.SV.W.0148.050523T2224Z-050523T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 424 PM MDT MON MAY 23 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 530 PM MDT * AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF LAMAR...OR ABOUT 12 MILES NORTHWEST OF IMPERIAL...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF CHAMPION BY 505 PM MDT IMPERIAL BY 515 PM MDT 6 MILES NORTHWEST OF ENDERS BY 530 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4069 10202 4035 10203 4036 10137 4069 10136 $$ POWER
3 follow-up statements
000 WWUS53 KLBF 232237 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 537 PM CDT MON MAY 23 2005 NEC029-232330- /O.CON.KLBF.SV.W.0148.000000T0000Z-050523T2330Z/ CHASE NE- 437 PM MDT MON MAY 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR CHASE COUNTY... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF IMPERIAL...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF CHAMPION BY 510 PM MDT IMPERIAL BY 525 PM MDT 9 MILES NORTHWEST OF ENDERS BY 530 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4069 10202 4035 10203 4036 10137 4069 10136 $$ POWER
000 WWUS53 KLBF 232252 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT MON MAY 23 2005 NEC029-232330- /O.CON.KLBF.SV.W.0148.000000T0000Z-050523T2330Z/ CHASE NE- 452 PM MDT MON MAY 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR CHASE COUNTY... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF IMPERIAL...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF CHAMPION BY 510 PM MDT IMPERIAL BY 525 PM MDT 9 MILES NORTHWEST OF ENDERS BY 530 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4069 10202 4035 10203 4036 10137 4069 10136 $$ POWER
000 WWUS53 KLBF 232317 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 PM CDT MON MAY 23 2005 NEC029-232330- /O.CON.KLBF.SV.W.0148.000000T0000Z-050523T2330Z/ CHASE NE- 517 PM MDT MON MAY 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR CHASE COUNTY... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF IMPERIAL...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHEAST OF IMPERIAL AND 8 MILES NORTH OF ENDERS BY 530 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4069 10202 4035 10203 4036 10137 4069 10136 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:48 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 23, 2:48 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO DROP FRONTIER COUNTY NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT MON MAY 23 2005 .DISCUSSION... H5 PATTERN IN FAIR AGREEMENT THROUGH 60 HRS. WILL USE BLEND OF NAM AND GFS FOR THE FORECAST. EARLY THIS AFTERNOON SURFACE TROUGH FROM VTN THROUGH OGA WITH COOL FRONT APPROACHING OR JUST INTO NORTHWEST NEBRASKA PANHANDLE. TDS IN THE UPPER 50S OVER SOUTHWEST ZONES WITH 40S THROUGH NORTH CENTRAL ZONES. KLNX RADAR SIGNATURE SHOWING GOOD WAA. SOME CONVECTION STARTING TO RAPIDLY DEVELOP OVER NORTHEAST CO SOUTHEAST WY MOVING NORTH OF EAST TOWARDS SOUTHERN NE PANHANDLE ALONG SURFACE BOUNDARY. MID LEVEL WAVE HELPING TO KICK THINGS OFF WITH INTERACTION OF SURFACE BOUNDARY. SB CAPES ALONG AND TO THE EAST OF SFC TROUGH AXIS APPROACHING 35OO J/KG OVER SOUTHWEST. INSTABILITY INCREASES THROUGH AFTERNOON WITH MARGINAL SB CIN OVER SOUTHWEST. SOME MARGINAL TURNING WITH HEIGHT BULK SHEAR MAGNITUDE ON MINIMAL SIDE. COULD BE ISOLATED TOR MAINLY SOUTHWEST ZONES ESPECIALLY ALONG THE SURFACE TROUGH. BOUNDARY TO MOVE SOUTHEAST OVERNIGHT AND THEN WILL MOVE BACK NORTHWEST LATE NIGHT INTO EARLY MORNING WITH SIMILAR SET UP TO TODAY A BETTER MID LEVEL WAVE MOVING OVER THE RIDGE LATE AFTERNOON EARLY EVENING. CLOUDY CONDITIONS TEMPERATURES SOMEWHAT COOLER. BOUNDARY TO LINGER OVER AREA AGAIN ON WEDNESDAY WITH LATEST MODEL RUN PUSHING IT FURTHER SOUTH WILL HEDGE WITH SCHC WED AND WED NIGHT. EXTENDED THURSDAY THROUGH MONDAY H5 PATTERN HAS BROAD TROUGH THROUGH GREAT LAKES AND NORTHEAST CONUS WITH RIDGE THROUGH PACIFIC NORTHWEST INTO EASTERN ALASKA THEN ANOTHER LOW OVER THE ALEUTIANS. THE RIDGE TRANSLATES EAST AS AN H5 WAVE MOVES OUT OF THE NORTHEAST PACIFIC INTO THE WESTERN CONUS. A LEE TROUGH SETS UP ON SATURDAY WITH WEAK WAVES ROUNDING THE RIDGE OVER CENTRAL PLAINS. STILL KEEPING SCHC GOING WITH WEAK WAVES MOVING THROUGH AND TROUGH ALONG THE FRONT RANGE. BEST CHANCES SUNDAY AND SUNDAY NIGHT. TIMING WILL BE THE KEY. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT NEZ022>025-035>037-056>058-069>070. && POWER
Hazardous weather outlook, May 23, 2:29 PM MDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT MON MAY 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-240228- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 329 PM CDT MON MAY 23 2005 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST NEBRASKA UNTIL 10 PM MDT (11 PM CDT).... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING IN WESTERN NEBRASKA. THE RISK AREA IS NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO INTENSIFY RAPIDLY AS THEY COME INTO SOUTHWEST NEBRASKA. LOW LEVEL WIND PROFILES FAVOR SUPERCELL DEVELOPMENT AND A NEARLY STATIONARY SURFACE BOUNDARY MAY CAUSE A TORNADO TO DEVELOP. THE TORNADO RISK AREA IS ALONG AND SOUTH OF NEBRASKA HIGHWAY 2 AND ALONG AND WEST OF U.S. HIGHWAY 83. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY. A FRONT CROSSING NEBRASKA IS EXPECTED TO GENERATE THUNDERSTORMS AGAIN IN WESTERN NEBRASKA...AND EXTREME INSTABILITY IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. ACTIVATION IS POSSIBLE TUESDAY. SPRINGER
In the hours before
Special weather statement, May 23, 2:18 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT MON MAY 23 2005 NEZ022>025-035>037-056>059-069-070-240400- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-GRANT NE-HAYES NE-HOOKER NE- KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-PERKINS NE-THOMAS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... HAYES CENTER...IMPERIAL...MULLEN...NORTH PLATTE...OGALLALA... OSHKOSH...STAPLETON...THEDFORD AND TRYON 318 PM CDT MON MAY 23 2005 A TORNADO WATCH IS IN EFFECT UNTIL 10 PM MDT (11 PM CDT) FOR A LARGE PART OF SOUTHWEST NEBRASKA. THUNDERSTORMS DEVELOPING ON THE HIGH PLAINS ARE EXPECTED TO INTENSIFY AS THEY MOVE INTO THE EXTREMELY UNSTABLE AIR IN SOUTHWEST NEBRASKA. A FEW STORMS WITH LARGE HAIL AND DAMAGING WIND ARE LIKELY. TORNADOES ARE POSSIBLE. TUNE IN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR UPDATES AND WARNINGS AS WEATHER CONDITIONS DEVELOP. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 61 min |
| May 23, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| May 23, 5:26 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 64 min |
| May 23, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.